MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X32MM TL11MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X32MM TL11MM; SCREW, FIXATION, BONE
Catalog Number 325032S
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "on (b)(6) 2024 an asnis screw of which the thread came loose.He was twisted into a metatarsal.Another k-wire crossed but we doubt if it was in the way.".
 
Event or Problem Description
As reported: "on 29.02.2024 an asnis screw of which the thread came loose.He was twisted into a metatarsal.Another k-wire crossed but we doubt if it was in the way." 26-mar-2024 - update.Patient involvement?: yes, but no permanent injury.Patient adverse consequences?: we were able to remove the screw was the procedure completed successfully?: we were able to remove the screw in its entirety and install a new one.
 
Additional Manufacturer Narrative
Please note correction to h6 (device code).The reported event could be confirmed based on the inspection performed.The identification of the returned cannulated screw was confirmed based on the catalog # and the lot # marked.The screw was returned stuck around the k-wire.It was not deemed necessary to disassemble the devices, since it would not have given any further information.It could be confirmed that the threads of the screw are completely unraveled, as reported.This is observed close to the bent part of the k-wire.There are no clear signs (such as scratches) that could indicate that the twisting results from the devices being in contact with another k-wire when inserting the screw.It was communicated that the patient suffers from diabetes and that the bone in question was soft, excluding bone hardness as the root cause of the deformation.This could be confirmed by the x-ray received.Note: it was not possible to determine with the x-ray if the devices crossed another k-wire during the insertion.Based on investigation, the root cause of the reported event was attributed to an user related issue.The deformation of the devices is most probably a result of excessive bending and/or torsional load applied during insertion.As a reminder, the instructions for use clearly state: "do not bend the asnis iii implant, because it may reduce its fatigue strength and can cause failure under load [.] while rare, intra-operative breakage of instruments can occur.Instruments which have experienced excessive use or excessive force are susceptible to breakage.Instruments should be examined for wear or damage prior to surgery." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X32MM TL11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18981335
Report Number0008031020-2024-00143
Device Sequence Number6213513
Product Code HWC
UDI-Device Identifier07613327076042
UDI-Public07613327076042
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number325032S
Device Lot NumberK63764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown